Alert archive / Kentucky / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 32, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 4, 2021, 5:06 AM CDT for 4 counties in Kentucky. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2021, 5:06 AM CDT (10:06 UTC)
- Expired
- May 4, 2021, 5:45 AM CDT
- In force
- 39 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Christian County, KY, Hopkins County, KY, Muhlenberg County, KY, Todd County, KY
The radar
The Ft Campbell radar (KHPX), 26 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 5:08 AM CDT | TSTM WND DMG | 2 Ene Hopkinsville, KY | TREE DOWN ACROSS BOTH LANES OF TRAFFIC ON EAST 7TH STREET AT THE 1700 BLOCK. |
| May 4, 5:08 AM CDT | TSTM WND DMG | 2 S Hopkinsville, KY | TREE, POWER POLE, AND TRAFFIC LIGHTS DOWN ON FORT CAMPBELL BOULEVARD AT THE BYPASS. |
| May 4, 5:12 AM CDT | TORNADO | 3 Sse Hopkinsville, KY | TORNADO STARTED JUST EAST OF EAGLE WAY BYPASS AND FT. CAMPBELL BLVD. TRACKED FOR 2.6 MILES WITH MAXIMUM WIDTH OF 75 YARDS. AT LEAST 4 BARNS LOST PORTIONS OF THEIR TIN ROOFS/WALLS. SEVERAL TREES UPROOTED OR LOST LIMBS. A NARROW STRIP OF WHEAT WAS BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 1:41 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2263 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.6
The text
As transmitted.
862
WUUS53 KPAH 041006
SVRPAH
KYC047-107-177-219-041045-
/O.NEW.KPAH.SV.W.0032.210504T1006Z-210504T1045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
506 AM CDT Tue May 4 2021
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Southwestern Muhlenberg County in south central Kentucky...
Christian County in south central Kentucky...
Southeastern Hopkins County in northwestern Kentucky...
Todd County in south central Kentucky...
* Until 545 AM CDT.
* At 505 AM CDT, severe thunderstorms were located along a line
extending from 6 miles northwest of Crofton to near Fort Campbell,
moving east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Hopkinsville, Oak Grove, Elkton, Fort Campbell.
This includes the following highways...
Interstate 24 in Kentucky between Mile Markers 71 and 92.
Interstate 69 in Kentucky between Mile Markers 97 and 106.
Western Kentucky Parkway between Mile Markers 39 and 41.
Pennyrile Parkway between Mile Markers 1 and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3706 8705 3664 8706 3664 8769 3674 8767
3688 8767 3695 8766 3696 8766 3697 8768
3720 8762 3725 8703 3707 8703
TIME...MOT...LOC 1005Z 262DEG 44KT 3712 8755 3665 8756
HAIL...0.75IN
WIND...60MPH
$$
York1 follow-up statement
019
WWUS53 KPAH 041045
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
545 AM CDT Tue May 4 2021
KYC047-107-177-219-041055-
/O.EXP.KPAH.SV.W.0032.000000T0000Z-210504T1045Z/
Muhlenberg KY-Christian KY-Hopkins KY-Todd KY-
545 AM CDT Tue May 4 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MUHLENBERG...
CHRISTIAN...SOUTHEASTERN HOPKINS AND TODD COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However gusty
winds to 50 mph are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
south central and northwestern Kentucky.
LAT...LON 3706 8705 3664 8706 3664 8769 3674 8767
3688 8767 3695 8766 3696 8766 3697 8768
3720 8762 3725 8703 3707 8703
TIME...MOT...LOC 1045Z 259DEG 38KT 3694 8709
$$
YorkWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:23 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 4, 3:23 AM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Paducah KY 323 AM CDT Tue May 4 2021 .SHORT TERM...(Today through Friday) Issued at 323 AM CDT Tue May 4 2021 Latest surface analysis show a cold front extending from near Interstate 64 in southwest Indiana to just south of Marion Illinois to near poplar Bluff Missouri. A line of strong to severe storms extended from Ellsinore Missouri to Paducah to Greenville Kentucky moving north. This line of convection will continue north over the next few hours with isolated cells possible both north and south of the activity. Another line moving east-northeast out of Arkansas will trek across southern portions of west kentucky through daybreak. Timing of the frontal passage today remains in question due to drastic model differences. It looks like the front will remain draped across our region much of the day, and daytime heating will help convection continue to develop or redevelop, especially by late morning and this afternoon. The front should finally push southeast of our region this evening, allowing showers and storms to taper off from west to east this evening into the early morning hours of Wednesday. By late tonight, high pressure from the Central Plains will move over the middle Mississippi valley. This will bring dry conditions back to our region, and keep winds out of the north into Wednesday night. Cooler air will continue to filter in, keeping our high temperatures 5 to 10 degrees below normal, and lows 4 to 7 degrees below normal. On Thursday, models have been fairly consistent in bringing a weak surface trof across our region. This will produce isolated to scattered showers and thunderstorms to the PAH forecast area Thursday afternoon, with the better chances across our northern counties. High pressure will quickly follow, so our area will be dry Thursday night through Friday evening. .LONG TERM...(Friday night through Monday) Issued at 323 AM CDT Tue May 4 2021 An active pattern is expected for the weekend. Models show a surface low over the Central Plains bringing a warm front north into the middle Mississippi and lower Ohio valleys late Friday night into Saturday. Models show the front lifting north and setting up shop just north of the PAH forecast area by late Saturday into Saturday night. Impulses moving along the front will keep showers and thunderstorms in our forecast through the weekend. Small chances of showers will move move into our western and northern counties late Friday night, with showers and some storms spreading across the rest of the PAH forecast area Saturday as impulses ride along the front. Due to the expected location of the front, our highest chances will be across southern Illinois and southwest Indiana. By Saturday night into Sunday, the surface low to our west will push eastward, dragging a cold front toward our region. Models differ in how fast the cold front will move through our region late Sunday into Sunday night, but there is some agreement that the front will hang up just south of the PAH fa. Generally, showers and storms will remain in our forecast through Monday. && .AVIATION... Issued at 1226 AM CDT Tue May 4 2021 Thunderstorms increased considerably across western Kentucky during the midnight hour and expect scattered to numerous thunderstorms to continue in the vicinity of KOWB and KPAH through the late night. In the meantime expect large area of thunderstorms over AR and South Central/South West MO to continue progressing NE toward KCGI, KPAH and eventually the remaining TAF sites overnight. It still appears the heaviest TSRA activity will be at KCGI and KPAH. Thunder chances will end from west to east around 12-15z, though kept vicinity showers going through most if not all the remainder of the forecast period. Cigs will lower to MVFR under rain shower activity. After the steady rain ends, cigs will remain in the low MVFR range or deteriorate further to IFR levels depending on location. Vsbys will be VFR, except under heavy thunderstorm activity, when brief drops to IFR are possible. Winds will be SW at 5-10 kts outside of thunderstorms overnight, becoming W-NW Tuesday afternoon behind a passing cold front. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...RST LONG TERM...RST AVIATION...RS
Hazardous weather outlook, May 3, 9:36 PM CDT, 7 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 936 PM CDT Mon May 3 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-050245- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 936 PM CDT Mon May 3 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight Thunderstorm chances will be increasing through the late night and early morning hours. Severe storms with large hail and damaging winds will be possible over most of the region. The greatest concern is for more widespread damaging wind after midnight mainly over southeast Missouri and west Kentucky. Some flooding problems may develop, especially in areas that receive multiple rounds of thunderstorms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A good chance of thunderstorms continues Tuesday through Tuesday evening. A few strong to severe storms cannot be ruled out mainly over west Kentucky and southwest Indiana in the afternoon. Locally heavy rainfall could lead to a few flooding problems, especially in areas that receive heavy rainfall tonight. A few thunderstorms are possible Thursday afternoon and again Saturday afternoon through Sunday. Severe storms are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed by around midnight over the Ozark Foot Hills of southeast Missouri, and elsewhere across southeast Missouri and far western Kentucky and far southern Illinois late tonight. Shanklin
In the hours before
Special weather statement, May 4, 3:54 AM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Paducah KY
354 AM CDT Tue May 4 2021
INZ088-KYZ015-016-019>021-040945-
Spencer IN-Muhlenberg KY-Webster KY-McLean KY-Hopkins KY-Daviess KY-
354 AM CDT Tue May 4 2021
...Strong Thunderstorms moving northeast across the Green
River Region of northwest Kentucky...
At 353 AM CDT, Doppler radar was tracking strong thunderstorms near
Calhoun, moving northeast at 50 mph.
Pea size or larger hail will be possible with these storms.
Locations impacted include...
Owensboro, Rockport, Calhoun, Sebree, Livermore, Grandview,
Whitesville, Knottsville, St. Joseph, Masonville, Beech Grove,
Hanson, Sacramento, Island, Slaughters, Moseleyville and Pleasant
Ridge.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
south central and northwestern Kentucky.
LAT...LON 3763 8695 3747 8711 3748 8713 3746 8711
3739 8710 3739 8750 3749 8763 3759 8762
3767 8742 3772 8740 3794 8700 3792 8697
3790 8699 3790 8691 3784 8691 3784 8686
3779 8682 3774 8682 3771 8686 3767 8682
TIME...MOT...LOC 0851Z 236DEG 49KT 3754 8721
RLSLocal storm report, May 4, 4:06 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
406 AM CDT TUE MAY 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM FLASH FLOOD 4 SE DUDLEY 36.75N 90.05W
05/04/2021 STODDARD MO EMERGENCY MNGR
EOC REPORTS WATER OVER ROADWAY AT COUNTY
ROAD 659/ZZ.
0330 AM FLASH FLOOD 4 SW ACORN RIDGE 36.87N 90.12W
05/04/2021 STODDARD MO EMERGENCY MNGR
EOC REPORTS SWIFTWATER ALONG WW, SOUTH OF
COUNTY ROAD 420.
&&Local storm report, May 4, 4:30 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
430 AM CDT TUE MAY 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 AM TSTM WND DMG HAZEL 36.50N 88.33W
05/04/2021 CALLOWAY KY TRAINED SPOTTER
SEVERAL TREES DOWN ON HIGHWAY 641.
&&
RSTLocal storm report, May 4, 4:31 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
431 AM CDT TUE MAY 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLASH FLOOD GREENVILLE 37.21N 87.18W
05/04/2021 MUHLENBERG KY 911 CALL CENTER
SEVERAL ROADS FLOODED IN GREENVILLE.
&&
ATLLocal storm report, May 4, 4:53 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
453 AM CDT TUE MAY 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 AM TSTM WND DMG 2 W HAZEL 36.51N 88.36W
05/04/2021 CALLOWAY KY TRAINED SPOTTER
NUMEROUS TREES DOWN FROM 2 MILES WEST OF
HAZEL TO HAZEL. 2 HOUSES WITH TREES ON THEM.
&&
RSTLocal storm report, May 4, 5:00 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
500 AM CDT TUE MAY 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 AM TSTM WND DMG OAKTON 36.67N 89.07W
05/04/2021 HICKMAN KY EMERGENCY MNGR
WIND DAMAGE TO A BUILDING IN OAKTON.
0338 AM TSTM WND DMG CLINTON 36.67N 88.99W
05/04/2021 HICKMAN KY EMERGENCY MNGR
3 BUILDINGS WITH WIND DAMAGE. POWER OUT.
LARGE TREES AND POWER LINES DOWN.
&&The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 11:14 PM CDT | Special Weather Statement | PAH | Henderson | 31 min |
| May 3, 11:26 PM CDT | Special Weather Statement | PAH | Lyon | 34 min |
| May 3, 11:39 PM CDT | Special Weather Statement | PAH | Union | 51 min |
| May 4, 12:02 AM CDT | Special Weather Statement | PAH | Daviess | 43 min |
| May 4, 1:05 AM CDT | Special Weather Statement | PAH | Caldwell | 25 min |
| May 4, 1:10 AM CDT | Severe Thunderstorm Warning | PAH | Daviess | 31 min |
| May 4, 1:23 AM CDT | Special Weather Statement | PAH | Hopkins | 52 min |
| May 4, 2:00 AM CDT | Special Weather Statement | PAH | Christian, Muhlenberg | 45 min |
| May 4, 2:02 AM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Fulton, Graves, Hickman | 43 min |
| May 4, 2:41 AM CDT | Special Weather Statement | PAH | Ballard, Caldwell, Livingston, Lyon, McCracken | 64 min |
| May 4, 2:50 AM CDT | Severe Thunderstorm Warning | PAH | Fulton, Hickman | 55 min |
| May 4, 2:51 AM CDT | Special Weather Statement | PAH | Christian, Muhlenberg | 69 min |
| May 4, 3:05 AM CDT | Flash Flood Warning | PAH | Christian, Muhlenberg | 7 hr |
| May 4, 3:10 AM CDT | Areal Flood Advisory | PAH | Carlisle, Fulton, Hickman | 3 hr |
| May 4, 3:22 AM CDT | Special Weather Statement | PAH | Crittenden, Livingston | 53 min |
| May 4, 3:35 AM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Fulton, Graves, Hickman | 40 min |
| May 4, 3:54 AM CDT | Special Weather Statement | PAH | Daviess, McLean | 51 min |
| May 4, 3:59 AM CDT | Tornado Warning | PAH | Calloway, Graves | 31 min |
| May 4, 4:08 AM CDT | Severe Thunderstorm Warning | PAH | Calloway, Christian, Lyon, Marshall, Trigg | 52 min |
| May 4, 4:10 AM CDT | Areal Flood Advisory | PAH | McCracken | 3 hr |
| May 4, 4:30 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Crittenden, Hopkins, Livingston, Lyon and 1 more | 45 min |
| May 4, 4:45 AM CDT | Flash Flood Warning | PAH | Caldwell, Hopkins, Lyon, Muhlenberg | 5 hr |
| May 4, 5:14 AM CDT | Tornado Warning | PAH | Christian, Muhlenberg, Todd | 21 min |
| May 4, 9:40 AM CDT | Areal Flood Warning | PAH | Christian, Hopkins, Muhlenberg, Todd | 110 min |
| May 4, 10:01 AM CDT | River Flood Warning | PAH | Muhlenberg | 6 days |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.